advertisement
Question
Posted by: Shrekkie | 2011-02-24

Bloated hard stomach and hair loss

I am a vegetarian and do not over-eat (a lot less than the recommended calorie intake) but I just keep putting on weight all over my body. I now have a heavily distended rock-hard stomach which juts out from just below the rib cage - I look pregnant. I''m 50 and have had no period for well over a year now although I did have a once-off incident of a very small amount of blood a few weeks ago. I''ve lost a lot of hair (facial and body) and the hair on my scalp, eyebrows and eyelashes is now very thin. My nails are brittle and heavily ridged and I feel nauseous all the time. My GP tells me to lose weight but I don''t know how much less I can eat. Thyroid tests were ''high normal'' so GP is not concerned about that. Just don''t know what to do as my blood pressure is now also high. I''m also worried as I had keyhole surgery to remove my gallbladder and as a result have a hernia at the belly button. This hernia is swollen and getting larger as my stomach extends. Just want to know what could be going on and where to turn to for some assistance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageNatural health

hi

you might be having too little protein to balance your blood sugar and hence the weight gain. A fasting insulin and glucose test would be needed. The high thyroid might be too high for yourself and might need treatment. B12 deficiency can also lead to malabsorption of food - high possibility if you are vegetarian. i suggest to consult with a homeopath to take a full case history to establish the cause of this.

Kind regards
Dr Debbie
www.drdebbie.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement